MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-70-100-120-P6
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat the superficial femoral artery.The vessel diameter was 7.0mm and was predilated with a 7.0mm balloon dilatation catheter.A 6fr x 45cm sheath was used during the procedure.The 7.0x100mm supera stent was deployed at the target vessel, but the supera tip got caught on the stent and sheared off.The thumb slide was not fully retracted to the start position and both the system with deployment levers locked prior to removal.The separated tip was snared.There was no damage to the implanted supera stent in the target vessel.There was no adverse patient effect and no clinically significant delay during the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6 - medical device problem code 2017 clarifier: failure to follow steps / instructions.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.Reportedly, the thumb slide was not fully retracted to the start position and both the system and deployment levers locked prior to removal.It should be noted that the supera peripheral stent system instructions for use ifu, states: following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.As the reported deviation of the instructions for use appears to have caused/contributed to the reported difficulties as in-service letter to the physician will be required.The investigation determined the reported difficulties appear to be related to deviation of the instructions for use and subsequent circumstances of the procedure as it is likely that against the instructions for use, prior to withdrawal the device was removed without the thumb slide fully retracted to the start position and locking both the system lock and deployment lock; thus resulting in the tip of the device inadvertently getting caught with the deployed stent and ultimately resulting in the reported tip material separation/noted tip jacket and the inner member separations.Manipulation of the device likely resulted in the noted sheath kink.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19643597
Report Number2024168-2024-07830
Device Sequence Number12418253
Product Code NIP
UDI-Device Identifier08717648350627
UDI-Public(01)08717648350627(17)250430(10)3050861
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberS-70-100-120-P6
Device Catalogue NumberS-70-100-120-P6
Device Lot Number3050861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date07/01/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight59 KG